Alert archive / Florida / Freeze Warnings in 2012

Freeze Warning 4, NWS Jacksonville, FL

January 14, 20125 counties in Florida

NWS Jacksonville, FL issued this freeze warning at Jan 14, 2012, 1:50 PM EST for 5 counties in Florida. It took effect at Jan 15, 2012, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2012, 1:50 PM EST (18:50 UTC)
In effect from
Jan 15, 2012, 3:00 AM EST
Expired
Jan 15, 2012, 9:00 AM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2200 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-145 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WWUS72 KJAX 141850
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EST SAT JAN 14 2012

FLZ024-025-032-037-142000-
/O.CAN.KJAX.FZ.A.0004.120115T0800Z-120115T1400Z/
NASSAU-DUVAL-CLAY-PUTNAM-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
GREEN COVE SPRINGS...PALATKA
150 PM EST SAT JAN 14 2012

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FREEZE WATCH. 


$$

FLZ020>023-030-031-035-036-040-151400-
/O.UPG.KJAX.FZ.A.0004.120115T0800Z-120115T1400Z/
/O.NEW.KJAX.FZ.W.0004.120115T0800Z-120115T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...OCALA
150 PM EST SAT JAN 14 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES
  TONIGHT. 

* IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND 
  OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS THAT TEMPERATURES OF 27 DEGREES OR
LESS ARE EXPECTED FOR AT LEAST 2 HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
2 follow-up statements
547 
WWUS72 KJAX 150340
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1040 PM EST SAT JAN 14 2012

FLZ020>023-030-031-035-036-040-151400-
/O.CON.KJAX.FZ.W.0004.120115T0800Z-120115T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...OCALA
1040 PM EST SAT JAN 14 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY...

* TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY
  SUNRISE SUNDAY MORNING WITH BRIEF SUB-FREEZING TEMPERATURES
  EXPECTED. 

* IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND 
  OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN
TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$
352 
WWUS72 KJAX 150734
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 AM EST SUN JAN 15 2012

FLZ020>023-030-031-035-036-040-151400-
/O.CON.KJAX.FZ.W.0004.120115T0800Z-120115T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...OCALA
234 AM EST SUN JAN 15 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY
  SUNRISE THIS MORNING...WITH A FEW HOURS OF SUB FREEZING
  TEMPERATURES EXPECTED.

* IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND 
  OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN
TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 14, 9:15 AM EST, 4 hours 35 minutes earlier.

Area forecast discussion, Jan 14, 9:15 AM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 AM EST SAT JAN 14 2012

.UPDATE...
HIGH PRESSURE RIDGE STRETCHES ALONG THE NRN GULF COAST FROM TX TO
FL PANHANDLE AND ALONG GA/FL BORDER LOCALLY. SE GA HAS SUNNY SKIES
WHILE STREAKS OF CIRRUS ARE OBSERVED OVER NE FL. STILL IT'S A
MOSTLY SUNNY DAY. TEMPS ARE SLOWLY WARMING INTO MID 30S TO AROUND
40 AT THIS HOUR. EXCEPT FOR NRN TIER WHERE MAX TEMPS WILL BE IN
UPPER 50S...MOST AREAS WILL BE IN 60-65 DEG RANGE THIS AFTERNOON.

&&

.AVIATION...
HIGH PRESSURE DOMINATES AND CONDITIONS ARE VFR.

&&

.MARINE...
STILL SOME SIGNIFICANT WINDS FARTHER OFFSHORE AND WILL KEEP SCEC
HEADLINE FOR OUTER LEGS. UPDATE WILL BE BASICALLY KEEP STATUS QUO.

RIP CURRENTS: LOW RISK THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  55  31  59  34 /   0   0   0   0
SSI  53  36  58  41 /   0   0   0   0
JAX  57  31  61  38 /   0   0   0   0
SGJ  55  36  59  45 /   0   0   0   0
GNV  57  30  64  37 /   0   0   0   0
OCF  60  30  65  39 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-DUVAL-MARION-NASSAU-PUTNAM-ST JOHNS-UNION.

     HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COLUMBIA-
     GILCHRIST-HAMILTON-SUWANNEE.

GA...NONE.
AM...NONE.
&&

MKT/LS/MM
Hazardous weather outlook, Jan 14, 4:35 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 AM EST SAT JAN 14 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-150945-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
435 AM EST SAT JAN 14 2012

THIS OUTLOOK IS FOR AM...NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...HARD FREEZE WARNING FOR THE SUWANNEE RIVER VALLEY THIS MORNING...
...FREEZE WARNING FOR THE REMAINDER OF INLAND NORTHEAST FLORIDA
THIS MORNING...
...FREEZE WATCH TONIGHT FOR INLAND NORTHEAST FLORIDA...

.DAY ONE...TODAY AND TONIGHT...

TEMPERATURES THIS MORNING ARE EXPECTED TO BOTTOM OUT IN THE MIDDLE TO
UPPER 20S ACROSS THE SUWANNEE RIVER VALLEY OF NORTHEAST FLORIDA...
AND IN THE LOWER 30S ACROSS THE REMAINDER OF INLAND AREAS OF NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA.

TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE UPPER 20S AND
LOWER 30S OVER INLAND AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SUB-FREEZING TEMPERATURES ARE EXPECTED OVER INLAND AREAS EARLY
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:18 AM ESTFreeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union11 hr
Jan 14, 2:51 PM ESTSmall Craft Advisory for WindsJAX24 hr

Nearby

Freeze Warnings in Florida, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.